MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil hoop could not be formed.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right posterior communicating artery with a max diameter of 5.2 mm and a 2.9 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that for right posterior communicating artery aneurysm, after the microcatheter was delivered into place through the guide wire, qc2-6-3d was used as the coil to form the hoop.After repeated adjustments after entering the aneurysm, the hoop could not be formed, so it was removed from the body and replaced with a new qc2-6 spring coil, and then the hoop was formed smoothly.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received that the cause of the poor shape/inability to form a hoop was not determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5), as found condition: the axium coil was returned for analysis within shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.The already detached implant coil was returned further within a resealable plastic pouch.Visual inspection/damage location details: the axium pusher was found broken at the positive load indicator with the two segments retained by the release wire.The coin was found fully retracted out of the lumen stop.The shield coil was found undamaged.The already detached implant coil was found damaged.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil shape ¿ poor shape outside sheath¿ could not typically be confirmed through device analysis and customer did not submit any images or videos for review.In addition, poor coil shape is usually observed during preparation or during filling of the aneurism.The implant coil was found damaged, potentially contributing to the poor shaping.It is likely the coil became damaged due to advancing against resistance.The pusher was found broken, the release wire/coin were found retracted, which would detach the implant coil as expected by the detachment subassemblies.The cause of the break could not be determined.Customer did not report any detachment attempts.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19551605
Report Number9612164-2024-02862
Device Sequence Number6806255
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public00847536037632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number224432209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale